Alert archive / Georgia / Wind Chill Advisories in 2009
Wind Chill Advisory 2, NWS Atlanta, GA
NWS Atlanta, GA issued this wind chill advisory at Feb 4, 2009, 3:20 AM EST for 7 counties in Georgia. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2009, 3:20 AM EST (08:20 UTC)
- Expired
- Feb 4, 2009, 11:00 AM EST
- In force
- 8 hr
- Issued by
- NWS Atlanta, GA
Counties Fannin County, GA, Gilmer County, GA, Lumpkin County, GA, Pickens County, GA, Towns County, GA, Union County, GA, White County, GA
The radar
The Atlanta radar (KFFC), 156 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1961 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS42 KFFC 040820 WSWFFC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 320 AM EST WED FEB 4 2009 ...WIND CHILLS BELOW ZERO DEGREES EXPECTED ACROSS NORTHEAST GEORGIA EARLY THIS MORNING AND AGAIN DURING THE EVENING HOURS... GAZ006>009-013-015-016-041630- /O.NEW.KFFC.WC.Y.0002.090204T0820Z-090204T1600Z/ /O.NEW.KFFC.WC.Y.0003.090205T0000Z-090205T0600Z/ FANNIN-GILMER-UNION-TOWNS-PICKENS-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 320 AM EST WED FEB 4 2009 ...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING NORTH OF A BLUE RIDGE TO DAHLONEGA TO CLEVELAND LINE... ...WIND CHILL ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 AM EST THURSDAY NORTH OF A BLUE RIDGE TO DAHLONEGA TO CLEVELAND LINE... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST THIS MORNING. A WIND CHILL ADVISORY HAS ALSO BEEN ISSUED. THIS WIND CHILL ADVISORY IS IN EFFECT FROM 7 PM THIS EVENING TO 1 AM EST THURSDAY. GUSTY NORTHWEST WINDS IN THE WAKE OF A STRONG COLD FRONT WILL COMBINE WITH TEMPERATURES OF 5 TO 10 DEGREES TO PRODUCE WIND CHILLS OF ZERO OR BELOW THROUGH EARLY THIS MORNING. ALTHOUGH WIND SPEEDS WILL DIMINISH THIS EVENING TO AROUND 10 MILES AN HOUR TEMPERATURES ACROSS THE NORTHEAST MOUNTAINS WILL BE IN THE 10 TO 15 DEGREE RANGE WHICH WILL ONCE AGAIN PRODUCE WIND CHILL READINGS OF BELOW 0 DEGREES. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE WIND CHILLS NEAR OR BELOW ZERO. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE ALL EXPOSED SKIN IS COVERED. $$
1 follow-up statement
000 WWUS42 KFFC 041550 WSWFFC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1050 AM EST WED FEB 4 2009 ...WIND CHILLS BELOW ZERO DEGREES EXPECTED ACROSS NORTHEAST GEORGIA EARLY THIS MORNING AND AGAIN DURING THE EVENING HOURS... GAZ006>009-013-015-016-050000- /O.EXP.KFFC.WC.Y.0002.000000T0000Z-090204T1600Z/ /O.CON.KFFC.WC.Y.0003.090205T0000Z-090205T0600Z/ FANNIN-GILMER-UNION-TOWNS-PICKENS-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 1050 AM EST WED FEB 4 2009 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 AM EST THURSDAY FOR NORTHEAST GEORGIA... ...WIND CHILL ADVISORY WILL EXPIRE AT 11 AM EST THIS MORNING FOR NORTHEAST GEORGIA... THE WIND CHILL ADVISORY FOR NORTHEAST GEORGIA THIS MORNING WILL EXPIRE AT 11 AM EST. HOWEVER...A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 AM EST THURSDAY FOR THIS SAME AREA. THE WIND CHILL ADVISORY AREA IS GENERALLY NORTH AND EAST OF A LINE FROM MCCAYSVILLE TO JASPER AND CLEVELAND. WITH TEMPERATURES RISING INTO THE LOWER 20S ACROSS THE ADVISORY AREA...WIND CHILL VALUES WERE RISING INTO THE 5 TO 10 DEGREE RANGE LATE THIS MORNING THEREFORE THE WIND CHILL ADVISORY FOR THIS MORNING WILL BE ALLOWED TO EXPIRE AT 11 AM EST. GUSTY NORTHWEST WINDS WILL COMBINE WITH TEMPERATURES IN THE 20S TO PRODUCE WIND CHILLS 5 TO 15 DEGREES THROUGH THE REST OF THE DAYTIME HOURS TODAY. ALTHOUGH WIND SPEEDS WILL DIMINISH THIS EVENING TO AROUND 10 MPH...TEMPERATURES ACROSS THE NORTHEAST MOUNTAINS WILL FALL INTO THE 10 TO 15 DEGREE RANGE WHICH WILL ONCE AGAIN PRODUCE WIND CHILL READINGS BELOW 0 DEGREES THIS EVENING A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE WIND CHILLS NEAR OR BELOW ZERO. THIS WOULD LIKELY RESULT IN FROST BITE AND COULD LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE ALL EXPOSED SKIN IS COVERED. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this wind chill advisory went out at Feb 4, 3:17 AM EST, 3 minutes earlier.
Area forecast discussion, Feb 4, 3:17 AM EST, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 317 AM EST WED FEB 4 2009 .SHORT TERM /TODAY THROUGH FRIDAY/... THE SHORT TERM PERIODS ARE PUNCTUATED BY A PATTERN CHANGE AS THE TROUGH MOVES OFF TO THE EAST AND UPPER LEVEL RIDGING SHIFTS OVER THE CENTRAL U.S. THIS PUTS THE SOUTHEAST AND OUR FORECAST AREA IN DRY NORTHWEST FLOW ALOFT AND ALLOWS A BROAD SURFACE HIGH TO BUILD OVER THE AREA THROUGH FRIDAY. THE SHORT TERM MODELS ARE IN GOOD AGREEMENT AND SEE NO REASON TO DEVIATE. THE MAIN CONCERNS THIS PERIOD ARE THE CONTINUED GUSTY WINDS TODAY AND TEMPERATURES THROUGH THE PERIOD. THE SURFACE GRADIENT IS SLOW TO RELAX AND GUIDANCE IS KEEPING WIND SPEEDS UP THROUGH THE AFTERNOON...WILL CONTINUE THE WIND ADVISORY THROUGH 5 PM. MODELS SHOWING STRONG COLD AIR ADVECTION CONTINUING TODAY...HOWEVER GUIDANCE IS HAVING SOME DIFFICULTIES CATCHING UP. MAV/MET GUIDANCE IS UP TO 8 DEGREES OFF IN THE ATL AREA FOR 06Z TEMPERATURES. 1000-850 THICKNESS VALUES TODAY FAVOR COLDER FWC/MET TEMPERATURES FOR THE FIRST PERIOD... OVERNIGHT WINDS WILL DIMINISH BUT REMAIN IN THE 5 TO 10 MPH RANGE WHICH SHOULD KEEPS TEMPERATURES FROM COMPLETELY BOTTOMING OUT BUT WILL STILL UNDERCUT GUIDANCE BY A DEGREE OR TWO MOST AREAS BASED UPON THEIR PERFORMANCE OVER THE PAST FEW DAYS. OTHERWISE I STAYED PRETTY CLOSE TO A MAV/MET BLEND. CURRENT RADAR LOOP AND SURFACE ANALYSIS SHOWING PATCHES OF LIGHT SNOW FALLING ACROSS FAR NORTH GEORGIA. MODELS SHOWS DIMINISHING MOISTURE ACROSS THE NORTH TODAY BUT ENOUGH TO SUPPORT CONTINUED FLURRIES THROUGH EARLY AFTERNOON ACROSS ALL OF NORTH GEORGIA...AND ACROSS NORTHEAST GEORGIA THROUGH THIS EVENING. AGAIN ACCUMULATIONS WILL BE NEGLIGIBLE. THE GUSTY NORTHWEST WINDS ARE COMBINING WITH TEMPERATURES NEAR 10 DEGREES ACROSS NORTHEAST GEORGIA TO PRODUCE WIND CHILL READINGS OF ZERO DEGREES OR LESS...AND WILL ISSUE A WIND CHILL ADVISORY FOR THIS AREA. TEMPERATURES ACROSS THE REST OF NORTH GEORGIA ARE IN THE 15 TO 20 DEGREE RANGE WITH WIND CHILLS JUST ABOVE ZERO DEGREES. ALTHOUGH WINDS WILL DIMINISH ACROSS THE ARE THIS EVENING...TEMPERATURES ACROSS NORTHEAST GEORGIA WILL ONCE AGAIN BE IN THE 10 TO 15 DEGREE RANGE WHICH WILL COMBINE WITH WIND SPEEDS AROUND 10 MILES AN HOUR TO AGAIN PRODUCE WINDS CHILLS BELOW ZERO DEGREES. .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... THE UPPER LEVEL RIDGE BUILDS EASTWARD...DOMINATING THE SOUTHEAST THROUGH THE EXTENDED PERIODS. THIS KEEP MOISTURE AND DYNAMICS NORTH OF THE AREA THROUGH MUCH OF THE PERIOD. SOME DISCREPANCIES NOTED IN ECMWF AND GFS ON SUNDAY AS ECMWF KEEPS THE RIDGE CENTERED OVER THE NORTHWEST GULF AND ALLOWS SOME MOISTURE TO SLIP INTO PORTIONS OF NORTH GEORGIA OVER THE TOP OF THE RIDGE WHILE GFS BUILDS THE RIDGE EASTWARD AND KEEPS THE FORECAST AREA DRY THROUGH LATE MONDAY AND EARLY TUESDAY. ECMWF ALSO SLOWER DIGGING THE NEXT SYSTEM INTO THE DESERT SOUTHWEST WHICH SLOWS THE PROGRESSION OF THE SURFACE FRONT THAT GFS BRINGS TOWARD THE AREA TUESDAY. CANADIAN MODEL FAVORS THE WETTER ECMWF SOLUTION FOR DAYS 6 AND 7...AND WHILE CONFIDENCE IS LOW WILL BACK OFF THE GFS SOLUTION...AND ONLY BRING IN SLIGHT CHANCE POPS TUESDAY. GUIDANCE ADVERTISING WARMER THAN NORMAL TEMPERATURES THROUGH THE PERIOD. && .FIRE WEATHER... LOW RELATIVE HUMIDITIES AND GUSTY NORTHWEST WINDS WILL COMBINE WITH DRY FUEL MOISTURES TO CREATE DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON ACROSS AREAS SOUTH OF A CARROLLTON TO ATHENS LINE. ON THURSDAY LOW HUMIDITIES WILL BE IN PLACE ACROSS ALL OF NORTH AND CENTRAL GEORGIA...AND WHEN COMBINED WITH THE DRY FUEL MOISTURES WILL LIKELY MEET CRITICAL FIRE WEATHER CRITERIA... THEREFORE WILL CONTINUE THE FIRE WEATHER WATCH. FOR MORE INFORMATION PLEASE SEE THE RFWFFC. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 35 16 45 22 60 / 0 0 0 5 5 ATLANTA 34 17 43 27 59 / 0 0 0 5 5 BLAIRSVILLE 28 11 37 19 54 / 20 0 0 5 5 CARTERSVILLE 34 14 40 20 58 / 0 0 0 5 5 COLUMBUS 41 20 49 25 62 / 0 0 0 5 5 GAINESVILLE 32 15 42 26 56 / 0 0 0 5 5 MACON 41 17 49 21 61 / 0 0 0 5 5 ROME 33 14 43 19 61 / 0 0 0 5 5 PEACHTREE CITY 35 13 44 17 60 / 0 0 0 5 5 VIDALIA 43 19 48 18 60 / 0 0 0 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM EST THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BIBB...BLECKLEY... BUTTS...CHATTAHOOCHEE...CLARKE...CLAYTON...COWETA...CRAWFORD... CRISP...DODGE...DOOLY...EMANUEL...FAYETTE...GLASCOCK...GREENE... HANCOCK...HARRIS...HEARD...HENRY...HOUSTON...JASPER... JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...MACON...MARION... MERIWETHER...MONROE...MONTGOMERY...MORGAN...MUSCOGEE...NEWTON... OCONEE...OGLETHORPE...PEACH...PIKE...PULASKI...PUTNAM... ROCKDALE...SCHLEY...SPALDING...STEWART...SUMTER...TALBOT... TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TROUP... TWIGGS...UPSON...WALTON...WARREN...WASHINGTON...WEBSTER... WHEELER...WILCOX...WILKES...WILKINSON. FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW... BARTOW...BIBB...BLECKLEY...BUTTS...CARROLL...CATOOSA... CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB... COWETA...CRAWFORD...CRISP...DADE...DAWSON...DEKALB...DODGE... DOOLY...DOUGLAS...EMANUEL...FANNIN...FAYETTE...FLOYD...FORSYTH... GILMER...GLASCOCK...GORDON...GREENE...GWINNETT...HALL... HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON... JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR... LAURENS...LUMPKIN...MACON...MADISON...MARION...MERIWETHER... MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...NEWTON... NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH... PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY... SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT... TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN... TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN... WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX... WILKES...WILKINSON. WIND ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY... BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA... CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP... DADE...DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL... FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK... GORDON...GREENE...GWINNETT...HALL...HANCOCK...HARALSON... HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER... JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...LUMPKIN... MACON...MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY... MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE... OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK... PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING... STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR... TOOMBS...TOWNS...TREUTLEN...TROUP...TWIGGS...UNION...UPSON... WALKER...WALTON...WARREN...WASHINGTON...WEBSTER...WHEELER... WHITE...WHITFIELD...WILCOX...WILKES...WILKINSON. WIND CHILL ADVISORY UNTIL 11 AM EST THIS MORNING FOR THE FOLLOWING ZONES: FANNIN...GILMER...LUMPKIN...PICKENS...TOWNS... UNION...WHITE. WIND CHILL ADVISORY FROM 7 PM THIS EVENING TO 1 AM EST THURSDAY FOR THE FOLLOWING ZONES: FANNIN...GILMER...LUMPKIN...PICKENS... TOWNS...UNION...WHITE. && 12
Hazardous weather outlook, Feb 3, 1:25 PM EST, 13 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 125 PM EST TUE FEB 3 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-041130- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 125 PM EST TUE FEB 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT WINDY CONDITIONS ARE EXPECTED OVER NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND TONIGHT. .SYNOPSIS... A STRONG COLD FRONT WILL PUSH THROUGH NORTH AND CENTRAL GEORGIA THIS AFTERNOON...BRINGING ANOTHER SURGE OF COLD CANADIAN AIR TO THE REGION. .PRIMARY HAZARDS... THE PRIMARY HAZARD WILL BE STRONG WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS. WINDS SHOULD INCREASE THIS AFTERNOON AND CONTINUE TONIGHT. .DISCUSSION... ANOTHER COLD FRONT WILL PUSH THROUGH NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND BRING MORE COLD AIR TO THE REGION. THIS FRONT WILL BRING STRONG AND GUSTY NORTHWEST WINDS. A WIND ADVISORY HAS BEEN ISSUED FOR NORTH AND CENTRAL GEORGIA. ALSO...MOISTURE ALONG THE FRONT MAY PRODUCE SNOW SHOWERS MAINLY NORTH OF ATLANTA TO ATHENS TONIGHT. LITTLE OR NO ACCUMULATION IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY DANGEROUS FIRE WEATHER CONDITIONS ARE POSSIBLE ON WEDNESDAY AND THURSDAY...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 3:20 AM EST | Wind Chill Advisory | FFC | Fannin, Gilmer, Lumpkin, Pickens, Towns, Union and 1 more | 29 hr |
| Feb 4, 3:17 PM EST | Red Flag Warning | FFC | Baldwin, Bibb, Bleckley, Butts, Chattahoochee, Clarke and 57 more | 29 hr |
Nearby
Wind Chill Advisories in Georgia, 2009Every wind chill advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.